MAUDE Adverse Event Report: DEPUY MITEK LLC US SCR/WASH HEXDRV 2.5MM *EA; SURGICAL SCREWDRIVER, REUSABLE

DEPUY MITEK LLC US SCR/WASH HEXDRV 2.5MM *EA; SURGICAL SCREWDRIVER, REUSABLE
Model Number 219124
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Udi: (b)(4).The lot number is unknown at this time.
 
Event or Problem Description
It was reported by the sales rep via phone that during an unknown procedure the tip of the scr/wash hexdrv 2.5mm *ea snapped of.All fragments were retrieved.Another device was used to complete the procedure.No patient consequences or surgical delay reported.The device is available to be returned for evaluation.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: according to the information provided, it was reported by the sales rep via phone that during an unknown procedure the tip of the scr/wash hexdrv 2.5mm *ea snapped off.The complaint device was received and evaluated.Visual observations confirm that the distal tip of the driver is broken.The complaint can be confirmed.The possible root cause for the reported failure can be attributed to exerting too much pressure on the device while using or dropping the device on the ground.Other than this possibility of occurrence, we cannot determine a root cause for this issue.It is unknown at what point this failure occurred.Given that lot number was not provided, a manufacturing record evaluation (mre) review cannot be performed.If the lot number becomes available, the mre review will be performed.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Common Device Name
SURGICAL SCREWDRIVER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key10290322
Report Number1221934-2020-01858
Device Sequence Number2234461
Product Code LXH
UDI-Device Identifier10886705005420
UDI-Public10886705005420
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number219124
Device Catalogue Number219124
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2020
Initial Date Received by Manufacturer 06/26/2020
Supplement Date Received by Manufacturer08/03/2020
08/12/2020
Initial Report FDA Received Date07/17/2020
Supplement Report FDA Received Date08/04/2020
08/13/2020
Patient Sequence Number1